|Liberal about Meds
Jul 15, 2008
I was on Telzir and Epzicom since october 2007 till March 2008. undetectable was not achieved during that period! me and my doctor decided then to switch Epzicom to Truvada, since then May was my first undetectable month. June my VL was again detectable at 90vl. We are now waiting for another control to see if undetectable status comes back or not. I should know in 3 weeks. I also have done all resistance testing and I had non. and I'm on a twice daily regimen, with Truvada in the morning along with telzir-norvir then tilzir-norvir at night.
My question is this: I'm a bit liberal about taking my medications on time. There is always wiggle room of about 3 hours around the proper dose time. e.g. if it should be taken at 9 I might take it 10:30 or 11 and same for the night dose. This is my regular style of taking medication, I'm never punctual. Could this 3 hours wiggle room be causing me trouble in anyway?
Response from Dr. Young
Thank you for your post.
I'll share your concern that your viral load did not reach undetectable levels after 6 months of treatment. Was baseline drug resistance testing performed before you started on therapy? What was your baseline HIV viral load and the VLs that prompted the change in medications?
As for your current viral load, I wouldn't draw too many conclusions about a viral load of only 90 copies; this is so close to undetectable that sometimes trivial things can cause this level (such as a herpes outbreak, sinus infection or recent vaccination). With a viral load less than 500 copies, one cannot obtain resistance testing, so it's not clear to me what data about resistance your referring to.
As for the dosing, a little wiggle room, as you put it is typically fine. I'd doubt that this is responsible for the detectable virus that you mention.
Best of luck,
extreme rash on atripla
Undetectable viral load
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.